Alert archive / California / High Wind Warnings in 2010
High Wind Warning 17, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 25, 2010, 12:18 AM PST for Siskiyou County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 12:18 AM PST (08:18 UTC)
- Expired
- Jan 25, 2010, 3:06 AM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 915 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS76 KMFR 250818 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1218 AM PST MON JAN 25 2010 ...STRONG WINDS WILL DIMINISH LATER TONIGHT... CAZ081-251200- /O.UPG.KMFR.WI.Y.0009.000000T0000Z-100125T0900Z/ /O.NEW.KMFR.HW.W.0017.100125T0818Z-100125T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1218 AM PST MON JAN 25 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG WINDS WILL DIMINISH LATER TONIGHT. * SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH GUSTING TO 60 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ STOCKTON
1 follow-up statement
153 WWUS76 KMFR 251106 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PST MON JAN 25 2010 CAZ081-251800- /O.CAN.KMFR.HW.W.0017.000000T0000Z-100125T1200Z/ /O.NEW.KMFR.WI.Y.0010.100125T1106Z-100125T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 306 AM PST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG WINDS WILL DIMINISH THROUGH THIS MORNING. * SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH GUSTING TO 55 MPH. THE STRONGEST WINDS WILL BE NEAR THE WEED AIRPORT. * I-5 NEAR WEED WILL BE AFFECTED BY THESE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 24, 8:21 PM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Jan 24, 8:21 PM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
821 PM PST SUN JAN 24 2010
.DISCUSSION...THE LOW NOW CENTERED NEAR 48N AND 135 W WILL
CONTINUE TO MOVE NORTH INTO B.C. TONIGHT. THE BACK EDGE OF THE
COLD FRONT HAS MOVED INLAND THIS EVENING. THIS WILL RESULT IN
DECREASING PRECIPITATION FROM WEST TO EAST OVER THE CWA. SCATTERED
PRECIPITATION WILL CONTINUE TONIGHT...MAINLY CENTERED IN SISKIYOU
COUNTY AND COAST RANGE. IT WILL REMAIN WINDY AT THE COAST
TONIGHT...BUT IT APPEARS IT WILL NOT REACH HIGH WIND CRITERIA...SO
WE'LL BE CANCELING THE HIGH WIND WARNING.
A RELATIVE BREAK IN THE WEATHER IS EXPECTED MONDAY WITH WEAK
RIDGING OVER THE AREA. THE NEXT CONCERN COMES MONDAY NIGHT. BOTH
THE 0Z NAM AND GFS SHOW A SURFACE LOW MOVING UP FROM THE SOUTHWEST
MONDAY NIGHT. BECAUSE OF THE TIMING AND THE TRACK OF THE LOW...IT
COULD BRING ADDITIONAL SNOW ACCUMULATIONS TO NORTHERN
CALIFORNIA...KLAMATH AND LAKE COUNTIES. ACCUMULATIONS COULD REACH
ADVISORY LEVELS WHICH MAY NECESSITATE A WINTER WEATHER ADVISORY FOR
SNOW MONDAY NIGHT. IN ADDITION THERE COULD ALSO BE AN UPSLOPE
COMPONENT ALONG AND EAST OF THE CASCADES WHICH COULD LEAD TO SNOW
ACCUMULATING TO ADVISORY LEVEL IN ZONE 28. THE MID SHIFT WILL TAKE
A CLOSER LOOK AT THIS AND WILL DETERMINE IF AN ADVISORY WILL BE
ISSUED.
&&
.AVIATION...CIGS ARE EXPECTED TO TREND UPWARD WEST OF THE CASCADES
TONIGHT AS THE COLD FRONT MOVES THROUGH BRINGING BROKEN TO
SCATTERED CLOUD COVER. THE EXCEPTION WILL BE AT THE COAST WHERE
IFR CIGS WILL PERSIST THROUGH MONDAY MORNING ALONG WITH VIS
OCCASIONALLY BEING REDUCED. IFR CIGS/VIS CONTINUES IN THE KLAMATH
BASIN THROUGH 8Z...THEN WILL IMPROVE IN THE WAKE OF THE COLD
FRONT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 8 AM PST MONDAY FOR ORZ029-030.
HIGH SURF ADVISORY FROM 4 AM TO 10 PM PST MONDAY FOR ORZ021-022.
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST MONDAY ABOVE 3500 FEET
FOR CAZ080.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY ABOVE 3500 FEET FOR
CAZ082.
WIND ADVISORY UNTIL 1 AM PST MONDAY FOR CAZ081.
WINTER STORM WARNING UNTIL 4 AM PST MONDAY FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR
PZZ350-356-370-376.
PETRUCELLIHazardous weather outlook, Jan 24, 7:27 AM PST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 727 AM PST SUN JAN 24 2010 ORZ021-022-250900- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH 1 AM PST TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT BEGINNING AT 4 PM PST THIS AFTERNOON. PLEASE SEE THE WEATHER AND COASTAL HAZARD MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH SURF ADVISORY WILL BE IN EFFECT UNTIL 10 PM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-250900- CENTRAL SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 1 AM PST TONIGHT. PLEASE SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-250900- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-250900- SOUTH CENTRAL SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-250900- WESTERN SISKIYOU COUNTY- 727 AM PST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 24, 8:38 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
01/24/2010 M2.00 INCH JOSEPHINE OR TRAINED SPOTTER
2.00 INCHES OF RAIN SINCE MIDNIGHT.
&&
STOCKTONLocal storm report, Jan 24, 9:03 PM PST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
903 PM PST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
01/24/2010 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
3.0 INCHES SINCE SUNDOWN WITH LIGHT WINDS. POWER
GRADUALLY BEING RESTORED WITH ONLY A FEW POCKETS OF
DARKNESS YET. MAYBE 0.5 INCHES FELL DURING THE DAY.
ELEVATION 3700 FT.
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:06 AM PST | Wind Advisory | MFR | Siskiyou | 7 hr |
| Jan 25, 3:06 AM PST | Winter Storm Warning | MFR | Modoc, Siskiyou | 28 hr |
| Jan 25, 3:06 AM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 28 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.